A Case of Localized Acne Following Megavoltage Radiotherapy


Ceyhan A. M. , Mullaaziz D., YILDIRIM M. , Ayata A.

TURKDERM-ARCHIVES OF THE TURKISH DERMATOLOGY AND VENEROLOGY, cilt.45, ss.53-55, 2011 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 45 Konu: 1
  • Basım Tarihi: 2011
  • Doi Numarası: 10.4274/turkderm.45.13
  • Dergi Adı: TURKDERM-ARCHIVES OF THE TURKISH DERMATOLOGY AND VENEROLOGY
  • Sayfa Sayısı: ss.53-55

Özet

Acute and chronic radiodermatitis are well-recognized and relatively common complications of radiotherapy. However, acneiform lesions limited to the irradiation field are extremely rare and are late complication of radiation therapy. The etiopathogenesis of post-irradiation acne is not yet fully known. The lesions occur mainly in the head and neck region with a latent period of between 2 weeks and 6 months from the completion of therapy. Radiation-induced acneiform lesions can result from several types of radiotherapy, including superficial X-ray therapy, deep cobalt therapy and megavoltage therapy. However, in the majority of cases described in the literature, the eruptions have been reported to occur after deep cobalt radiotherapy. There are only a few reports concerning limited acneiform lesions caused by megavoltage therapy and to our knowledge, only six cases have been described to date. In this article, a case of localized acne on the frontoparietal area following prophylactic cranial megavoltage radiotherapy for stage Ill T-cell lymphoblastic lymphoma was reported. (Turkderm 2011; 45: 53-5)